Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Bilinear square spectral multipliers on stratified groups

  • 25 Accesses

  • 1 Citations


In this paper, on stratified groups, we give a reasonable definition of bilinear square spectral multiplier and its commutator. Then we study their boundedness on weighted Lebesgue spaces under the assumption of its weak boundedness and a sum-type Hörmander condition. Besides, we show that, in Euclidean spaces, the smoothness conditions applied to ensure the boundedness of bilinear square Fourier multiplier can be replaced by the sum-type Hörmander condition.

This is a preview of subscription content, log in to check access.


  1. 1.

    Adams, R.A., Fournier, J.J.E.: Sobolev Spaces. Pure Appl. Math., 2nd edn. Academic Press (Elsevier), New York (2003)

  2. 2.

    Alexopoulos, G.: Spectral multipliers on Lie groups of polynomial growth. Proc. Am. Math. Soc. 120, 973–979 (1994)

  3. 3.

    Auscher, P., Tchamitchian, P.: Square root of divergence operators, square functions, and singular integrals. Math. Res. Lett. 3, 429–437 (1996)

  4. 4.

    Bernicot, F., Zhao, J.M.: Abstract framework for John-Nirenberg inequalities and applications to Hardy spaces. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 11(3), 475–501 (2012)

  5. 5.

    Buckley, S.M.: Inequalities of John–Nirenberg type in doubling spaces. J. Anal. Math. 79, 215–240 (1999)

  6. 6.

    Bui, T.A., Duong, X.T.: Weighted norm inequalities for multilinear operators and applications to multilinear Fourier multipliers. Bull. Sci. Math. 137, 63–75 (2013)

  7. 7.

    Chen, P., Duong, X.T., Yan, L.X.: \(L^p\)-bounds for Stein’s square functions associated to operators and applications to spectral multipliers. J. Math. Soc. Jpn. 65(2), 389–409 (2013)

  8. 8.

    Christ, M.: \(L^p\) bounds for spectral multipliers on nilpotent groups. Trans. Am. Math. Soc. 328(1), 73–81 (1991)

  9. 9.

    Christ, M., Müller, D.: On \(L^p\) spectral multipliers for a solvable lie group. Geom. Funct. Anal. 6(5), 860–876 (1996)

  10. 10.

    Coifman, R.R., Deng, D., Meyer, Y.: Domains de la racine carrée de certains opérateurs différentiels accrétifs. Ann. Inst. Fourier (Grenoble) 33, 123–134 (1983)

  11. 11.

    Coifman, R.R., McIntosh, A., Meyer, Y.: Lintegrale de Cauchy definit un operateur borne sur \(L^2\) pour les courbes lipschitziennes. Ann. Math. 116, 361–387 (1982)

  12. 12.

    Coifman, R.R., Meyer, Y.: On commutators of singular integrals and bilinear singular integrals. Trans. Am. Math. Soc. 212, 315–331 (1975)

  13. 13.

    Coifman, R.R., Meyer, Y.: Au delá des opérateurs pseudo-différentiels. Astérisque 57, 1–185 (1978)

  14. 14.

    Coifman, R.R., Meyer, Y.: Commutateurs d’intégrales singuliéres et opérateurs multilinéaires. Ann. Inst. Fourier (Grenoble) 28, 177–202 (1978)

  15. 15.

    Courant, R., Hilbert, D.: Methods of mathematical physics, vol. I. Phys. Today 7(5), 17–17 (1954)

  16. 16.

    David, G., Journé, J.L.: Une caractérisation des opérateurs intégraux singuliers bornés sur \(L^2({\mathbb{R}}^n)\). C. R. Acad. Sci. Paris Sér. I Math. 296, 761–764 (1983)

  17. 17.

    Ding, Y., Wu, X.F.: Littlewood-Paley g-functions with rough kernels on homogeneous groups. Studia Math. 195(1), 51–86 (2009)

  18. 18.

    Duong, X.T.: From the \(L^1\) norms of the complex heat kernels to a Hörmander multiplier theorem for sub-Laplacians on nilpotent Lie groups. Pac. J. Math. 173(2), 413–424 (1996)

  19. 19.

    Fabes, E.B., Jerison, D., Kenig, C.: Multilinear Littlewood-Paley estimates with applications to partial differential equations. Proc. Natl. Acad. Sci. 79, 5746–5750 (1982)

  20. 20.

    Fang, J.X., Zhao, J.M.: \(H^p\) boundedness of multilinear spectral multipliers on stratified groups, submitted

  21. 21.

    Fang, J.X., Zhao, J.M.: Multilinear and multiparameter spectral multipliers on stratified groups. Math. Methods Appl. 41(13), 5327–5344 (2018)

  22. 22.

    Fefferman, C., Stein, E.M.: Some maximal inequalities. Am. J. Math. 93, 107–115 (1971)

  23. 23.

    Folland, G.B., Stein, E.M.: Hardy Spaces on Homogeneous Groups. Princeton University Press, Princeton (1982)

  24. 24.

    Furioli, G., Melzi, C., Veneruso, A.: Littlewood-Paley decompositions and Besov spaces on Lie groups of polynomial growth. Math. Nachr. 279(9–10), 1028–1040 (2006)

  25. 25.

    Gong, R.M., Yan, L.X.: Littlewood-Paley and spectral multipliers on weighted \(L^p\) spaces. J. Geom. Anal. 24(2), 873–900 (2014)

  26. 26.

    Grafakos, L.: Modern Fourier Analysis. Grad. Texts in Math., vol. 250. Springer, New York (2008)

  27. 27.

    Han, Y.S., Lu, G.Z., Sawyer, E.: Flag Hardy spaces and Marcinkiewicz multipliers on the Heisenberg group. Anal. PDE 7(7), 1465–1534 (2014)

  28. 28.

    Hofmann, S., Mitrea, D., Mitrea, M., Morris, A.J.: \(L^p\)-square function estimates on spaces of homogeneous type and on uniformly rectifiable sets. Mem. Am. Math. Soc. 245(1159), 8–18 (2017)

  29. 29.

    Hu, G.R.: Homogeneous Triebel-Lizorkin spaces on stratified Lie groups. J. Funct. Anal. Space Appl. (2013). https://doi.org/10.1155/2013/475103

  30. 30.

    Hytönen, T.: A framework for non-homogeneous analysis on metric spaces, and the RBMO space of Tolsa. Publ. Mat. 54, 485–504 (2010)

  31. 31.

    Hytönen, T., Kairema, A.: Systems of dyadic cubes in a doubling metric space. Colloq. Math. 126, 1–33 (2012)

  32. 32.

    Lerner, A.K., Ombrosi, S., Pérez, C., et al.: New maximal functions and multiple weights for the multilinear Calderón–Zygmund theory. Adv. Math. 220, 1222–1264 (2009)

  33. 33.

    Lin, C.C.: \(L^p\) multipliers and their \(H^1\)-\(L^1\) estimates on the Heisenberg group. Rev. Mat. Iberoam. 11(2), 269–308 (1995)

  34. 34.

    Littlewood, J.E., Paley, R.E.A.C.: Theorems on Fourier series and power series, part I. J. Lond. Math. Soc. 6, 230–233 (1931)

  35. 35.

    Littlewood, J.E., Paley, R.E.A.C.: Theorems on Fourier series and power series, part II. Proc. Lond. Math. Soc. 42, 52–89 (1937)

  36. 36.

    Littlewood, J.E., Paley, R.E.A.C.: Theorems on Fourier series and power series, part III. Proc. Lond. Math. Soc. 43, 105–126 (1937)

  37. 37.

    Liu, H.P., Ma, R.Q.: Littlewood Paley g-function on the Heisenberg group. Acta Math. Sin. 22, 95–100 (2006)

  38. 38.

    Lu, S.Z., Ding, Y., Yan, D.Y.: Singular Integrals and Related Topics. World Scientific Press, Singapore (2007)

  39. 39.

    MacManus, P., Pérez, C.: Trudinger inequalities without derivatives. Trans. Am. Math. Soc. 354(5), 1997–2012 (2002)

  40. 40.

    Martini, A.: Algebras of differential operators on Lie groups and spectral multipliers. Hydrometallurgy 2005(1), 1203–1215 (2010)

  41. 41.

    Mateu, J., Mattila, P., Nicolau, A., Orobitg, J.: BMO for nondoubling measures. Duke Math. J. 102(3), 533–565 (2000)

  42. 42.

    Mauceri, G., Meda, S.: Vector-valued multipliers on stratified groups. Rev. Mat. Iberoam. 6, 141–154 (1990)

  43. 43.

    Michele, L.D., Mauceri, G.: \(H^p\) multipliers on stratified groups. Ann. Mat. Pura Appl. 148(4), 353–366 (1987)

  44. 44.

    Müller, D., Ricci, F., Stein, E.M.: Marcinkiewicz multipliers and two-parameter structures on Heisenberg (-type) groups, I. Invent. Math. 119(1), 199–233 (1995)

  45. 45.

    Pini, R.: A multiplier theorem for H-type groups. Studia Math. 100(1), 39–49 (1991)

  46. 46.

    Si, Z.Y., Xue, Q.Y., Yabuta, K.: On the bilinear square Fourier multiplier operators and related multilinear square functions. Sci. China Math. 60(8), 1477–1502 (2017)

  47. 47.

    Sikora, A., Yan, L.X., Yao, X.H.: Spectral multipliers, Bochner–Riesz means and uniform Sobolev inequalities for elliptic operators. Int. Math. Res. Notices 2018(10), 3070–3121 (2018)

  48. 48.

    Song, N.Q., Liu, H.P., Zhao, J.M.: Bilinear spectral multipliers on Heisenberg groups, preprint

  49. 49.

    Stein, E.M.: Topics in Harmonic Analysis Related to Littlewood-Paley Theory. Princeton University Press, Princeton (1970)

  50. 50.

    Strichartz, R.S.: Multipliers for spherical harmonic expansions. Trans. Am. Math. Soc. 167, 115–124 (1972)

  51. 51.

    Tartar, L.: An Introduction to Sobolev Spaces and Interpolation Spaces. Lect. Notes Unione Mat. Ital., pp. 14–21. Springer, Berlin (2007)

  52. 52.

    Tomita, N.: Hörmander type multiplier theorem for multilinear operators. J. Funct. Anal. 259(8), 2028–2044 (2010)

  53. 53.

    Wendel, J.G.: Left centralizers and isomorphisms of group algebras. Pac. J. Math. 2(2), 251–261 (1952)

  54. 54.

    Xue, Q.Y., Yan, J.Q.: On multilinear square function and its applications to multilinear Littlewood-Paley operators with non-convolution type kernels. J. Math. Anal. Appl. 422, 1342–1362 (2015)

  55. 55.

    Yang, D.C., Yang, D.Y.: Endpoint estimates for homogeneous Littlewood-Paley g-functions with non-doubling measures. J. Funct. Space Appl. 7(2), 187–207 (2009)

  56. 56.

    Zygmund, A.: Trigonometric Series, I, II. Cambridge Univ. Press, Cambridge (1935)

Download references


The authors would like to express sincere thanks to the referees for the valuable comments and helpful suggestions.

Author information

Correspondence to Jiman Zhao.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

J. Zhao: The corresponding author, supported by National Natural Science Foundation of China (Grant Nos. 11471040 and 11761131002).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Fang, J., Zhao, J. Bilinear square spectral multipliers on stratified groups. J. Pseudo-Differ. Oper. Appl. 11, 267–288 (2020). https://doi.org/10.1007/s11868-019-00295-1

Download citation


  • Bilinear square spectral multiplier
  • Commutator
  • Stratified groups

Mathematics Subject Classification

  • 42B25
  • 43A80
  • 47B40